U.S. doctors online nowAsk doctors free
Philadelphia, PA
A 22-year-old female asked:

do antidepressants cause dyslexia or make it worse ?

1 doctor answer1 doctor weighed in
Dr. James Ferguson
Pediatrics 46 years experience
Hard to say: Anti-depressants do enter the brain tissue and effect the messages between cells. If a person finds they think less clearly on an anti-depressant, that can certainly be a recognized side effect. I am not aware that it turns someone with normal word decoding skills into one with dyslexia. However, any decline in processing speed on the drug could aggravate an existing learning problem.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Related questions

A 49-year-old member asked:
1 doctor answer4 doctors weighed in
A 45-year-old member asked:
1 doctor answer1 doctor weighed in
A 41-year-old member asked:
1 doctor answer2 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Oct 1, 2018
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits
$15 per month

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.